MAUDE Adverse Event Report: STRYKER TRAUMA KIEL UNIVERSAL ROD T2 FEMUR 9 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL UNIVERSAL ROD T2 FEMUR 9 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0110
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the customer called the sales rep during surgery and complained that none of the instruments on the metal extraction fit the proximal humeral nail.According to the doctor, he had already removed the transverse screws, but neither the extraction rod nor the 6mm conical adapter would grab the proximal end of the nail.All efforts on the part of the sales rep to provide a satisfactory solution were unsuccessful.Specifically, the problem was probably that the adapters always came loose when trying to drive the nail out.The sales rep suspected that the nail would rotate with it, since the transverse screws had already been removed - but according to the doctor, this was not the case.The sales rep received a picture of the contents of the me set after the surgery - all instruments were present." additional information: proximal humerus had to be split to loosen the nail.The surgery took 2 hours.According to the doctor, if the proper instruments were presented, the procedure would have been completed in about 30 to 45 minutes.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device is conforming to specifications and fully functional.The device inspection revealed the following: the returned universal rod and extraction rod could be assembled and engaged to a sample nail as intended.Due to missing counterpart [nail in question] a functional inspection in combination with the implant in question could not be performed.More detailed information about the complaint event as well as the affected nail must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.
 
Event or Problem Description

Brand Name
UNIVERSAL ROD T2 FEMUR 9 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11787199
Report Number0009610622-2021-00507
Device Sequence Number1020681
Product Code LXH
UDI-Device Identifier04546540196019
UDI-Public04546540196019
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0110
Device Catalogue Number18060110
Device Lot NumberK680253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight70